Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 330, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 21, 2000, 6:39 AM CDT for Beckham County, Roger Mills County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 21, 2000, 6:39 AM CDT (11:39 UTC)
- Expired
- Jun 21, 2000, 7:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Beckham County, OK, Roger Mills County, OK
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 3019 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 211139 SVROKC OKC009-129-211230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 639 AM CDT WED JUN 21 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BECKHAM COUNTY IN WESTERN OKLAHOMA SOUTHERN ROGER MILLS COUNTY IN WESTERN OKLAHOMA * UNTIL 730 AM CDT * AT 639 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF SWEETWATER...MOVING NORTHEAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE SWEETWATER HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY. LAT...LON 3552 10002 3525 10000 3537 9957 3569 9976t
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:25 AM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 21, 4:25 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 425 AM CDT WED JUN 21 2000 MODEL GUIDANCE HAS NOT HANDLED FRONTAL MOVEMENT OR QPF OVER THE FORECAST AREA VERY WELL THE LAST 2 DAYS...THUS WILL RELY HEAVILY ON DIAGNOSTICS FOR THE NEXT 24 HOURS...THEN RELUCTANTLY ON MODELS THEREAFTER. MAIN FOCUS THIS MORNING IS EVENTUAL EFFECTS OF ONGOING CONVECTION ACROSS NORTHWEST OKLAHOMA. WEAKER CAP...DEEPER MOISTURE...1000-500 MB DIFLUENCE AND AN OUTFLOW BOUNDARY TO ITS EAST ALL SUPPORT CONTINUED DEVELOPMENT IN AN EAST-SOUTHEAST DIRECTION. HOWEVER EXCEPT FOR ONE LARGE HP CELL OVER WOODWARD COUNTY...RADAR SHOWS UNIMPRESSIVE AREAL COVERAGE OF HIGH RAINFALL RATES. FLASH FLOOD GUIDANCE HAS ACTUALLY RISEN SINCE YESTERDAY...INDICATING IT WILL TAKE 2 TO 4 INCHES OF RAIN IN 3 TO 6 HOURS TO CAUSE FLASH FLOODING. EXCEPT FOR WHAT ACCOMPANIES THE CELL MENTIONED ABOVE...BELIEVE THE PROBABILITY OF THIS OCCURRING IS TOO LOW TO WARRANT A WATCH AT THIS TIME. IF TSRA EXPANDS MORE THAN EXPECTED OVER THE NEXT 1 TO 4 HOURS...WILL LIKELY ISSUE ANOTHER WATCH. IN THE MEANTIME WILL ISSUE A FLASH FLOOD STATEMENT ADDRESSING CONCERNS. TONIGHT'S FORECAST PARTIALLY HINGES UPON WHAT HAPPENS WITH THIS OUTFLOW BOUNDARY LATE TODAY...AND WILL NEED TO KEEP SMALL POPS MOST PLACES FOR THIS REASON ALONE. HOWEVER 00Z UPPER AIR ANALYSES SHOW SMALL RIPPLES IN THE WESTERLY FLOW BETWEEN 700-500 MB ACROSS ARIZONA AND NEW MEXICO...ANY OF WHICH MAY ACT AS A DESTABILIZER LATE TODAY OR TONIGHT ACROSS THE FORECAST AREA. THE MOST NOTICEABLE ONE SHOWS UP WELL ON WATER VAPOR IMAGERY NEAR THE ARIZONA/NEW MEXICO/AND MEXICO BORDER. ANOTHER FACTOR MAY BE MOIST UPSLOPE FLOW INTO THE HIGHER TERRAIN OF THE HIGH PLAINS OF COLORADO...AND THE OKLAHOMA/TEXAS PANHANDLES WHICH MAY ACT AS A LIFTING MECHANISM. PLAN TO KEEP POPS AROUND 40 PERCENT TONIGHT ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS...AND WILL JUST NEED TO MONITOR THROUGH THE DAY FOR POTENTIAL ADJUSTMENTS. CONVECTION MAY LINGER INTO PARTS OF THURSDAY...HOWEVER MODEL TRENDS DO INDICATE A NORTHWARD RETREAT OF THE UPPER LEVEL TROUGH CURRENTLY OVER THE CENTRAL UNITED STATES. IF THIS VERIFIES...GRADUAL SUPPRESSION OF CONVECTIVE ACTIVITY SHOULD BE REALIZED TOWARD THE WEEKEND AS SUBSIDENCE OCCURS MORE OFTEN AND CAP STRENGTHENS. PREVIOUS FORECAST PACKAGE HANDLES THIS TREND WELL...AND WILL KEEP IT ABOUT THE SAME...THAT IS KEEPING 20 POPS FOR THE THURSDAY ALL AREAS AND THEN DRY FOR THURSDAY NIGHT THROUGH SATURDAY. SMALL POPS STILL APPEAR TO BE JUSTIFIED FOR SUNDAY AS ANOTHER WEAK COLD FRONT TRIES TO MOVE INTO THE FORECAST AREA FROM THE NORTH. OKC 86 70 89 70 / 60 30 20 0 HBR 89 70 90 70 / 30 30 20 0 SPS 89 70 90 70 / 30 30 20 0 GAG 82 65 89 68 / 80 40 20 0 PNC 82 67 88 70 / 60 20 20 0 DUA 89 70 89 70 / 40 20 20 0 OK...OUN. TX...NONE.
In the hours before
Local storm report, Jun 21, 3:47 AM CDT, 2 hours 52 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
347 AM CDT WED JUN 21 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0342 AM 10 N WOODWARD OK 60 MPH WIND GUST
06/21/00 WOODWARD REPORTED BY WOODWARD CO
S.O. ON WOODWARD/HARPER CO
LINE
0342 AM 21 SE BUFFALO OK 60 MPH WIND GUST
06/21/00 HARPER PREVIOUS REPORT ON
WOODWARD/HARPER CO LINE
TL /Local storm report, Jun 21, 3:54 AM CDT, 2 hours 45 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
354 AM CDT WED JUN 21 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 AM WOODWARD OK WIND DAMAGE
06/21/00 WOODWARD LARGE TREE LIMBS BLOWN
DOWN. REPORTED BY WOODWARD
CO S.O.
TLLocal storm report, Jun 21, 4:10 AM CDT, 2 hours 29 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
410 AM CDT WED JUN 21 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 AM 2 WSW WOODWARD OK 63 MPH WIND GUST
06/21/00 WOODWARD MEASURED BY OKLAHOMA
MESONET
TLSpecial weather statement, Jun 21, 6:33 AM CDT, 6 minutes before
OKZ004>048-050>052-TXZ083>090-211333- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 633 AM CDT WED JUN 21 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA...MAINLY ALONG AND SOUTH OF INTERSTATE 40...AND ALSO ACROSS WESTERN NORTH TEXAS. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT ACROSS WESTERN OKLAHOMA...MAINLY WEST OF A LINE FROM BUFFALO...TO FREDERICK. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. DISCUSSION...A CLUSTER OF THUNDERSTORMS ACROSS PORTIONS OF CENTRAL OKLAHOMA EARLY THIS MORNING...WILL CONTINUE MOVING EAST SOUTHEAST THROUGH MIDDAY. THE PRIMARY CONCERN WITH THESE STORMS WILL BE LOCALLY HEAVY RAIN. DURING THE AFTERNOON...AN OUTFLOW BOUNDARY PRODUCED BY THESE STORMS WILL INITIATE REDEVELOPMENT OF SCATTERED THUNDERSTORMS. WINDS ALOFT WILL BE NOT PARTICULARLY STRONG TODAY... HOWEVER DUE TO A LARGE AMOUNT OF INSTABILITY...A FEW STORMS COULD PRODUCE LARGE HAIL...AND DAMAGING WIND GUSTS. STORM MOTION WILL BE EAST AT 15 TO 20 MPH. THUNDERSTORMS MAY ALSO DEVELOP LATE TODAY ACROSS THE HIGH PLAINS. THESE THUNDERSTORMS MAY DEVELOP INTO A LARGE CLUSTER AND MOVE EAST SOUTHEAST...REACHING WESTERN OKLAHOMA AROUND LATE EVENING. LARGE HAIL...AND DAMAGING WIND GUSTS WOULD BE THE PRIMARY THREATS. DUE TO THE LARGE AMOUNT OF MOISTURE IN THE AIR AND WEAKER WINDS ALOFT...ISOLATED AREAS OF VERY HEAVY RAIN MAY ACCOMPANY LARGER...AND MORE PERSISTENT THUNDERSTORMS. HOURLY RAINFALL RATES OF ONE AND A HALF...TO TWO INCHES WILL BE POSSIBLE. SPOTTER GROUPS ACROSS PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA... AND WESTERN NORTH TEXAS...SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY ALSO BE NECESSARY ACROSS FAR WESTERN OKLAHOMA FROM LATE EVENING ON. JAMES
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:57 AM CDT | Severe Thunderstorm Warning | OUN | Harper | 48 min |
| Jun 21, 2:44 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 46 min |
| Jun 21, 3:26 AM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 64 min |
| Jun 21, 4:27 AM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.